Advertisement

Reactions Weekly

, Volume 1765, Issue 1, pp 233–233 | Cite as

Multiple drugs

Latent tuberculosis reactivation: case report
Case report
  • 68 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

  • * Drug interaction

A 45-year-old man developed latent tuberculosis (TB) reactivation during treatment with nilotinib for chronic myeloid leukaemia (CML). Additionally, the TB persisted following the interaction between nilotinib and anti-tubercular drugs isoniazid, rifampicin and ethambutol.

The man was diagnosed with chronic phase CML in March 2011. He started receiving imatinib; however, it was stopped in May 2011 as pericardial/pleural effusion and hyperbilirubinaemia were noted [etiology not stated]. Subsequently, imatinib was changed to dasatinib. After one year, he developed grade 3−4 pleural effusion caused by dasatinib. Thrombocytopenia was also seen. On 2 May 2012, dasatinib was switched to nilotinib 400mg twice a day [route not stated]. In December 2014, he presented...

Reference

  1. Kim DJ, et al. First case report of latent tuberculosis reactivation complicating treatment with nilotinib in chronic myeloid leukemia. Blood Research 54: 151-153, No. 2, Jun 2019. Available from: URL: http://doi.org/10.5045/br.2019.54.2.151 - South Korea

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations